My 95 year old mother-in-law has just started taking Donepezil 5mg.She has only taken 3 doses and has had nightmares for two of those nights. Is this a side effect and if so, how long can she expect these dreams to continue?
9 Apr 2011
It is not listed as a side effect but every organism reacts in different ways to medications. I suggest you talk to her Dr. about what she is experiencing.-
Possible list of side effects for future reference:
All the best.-
20 Apr 2011
I've been taking this for a short while for cognitive issues and have experienced nightmares also. However my general rem sleep is better and i'm accepting of the odd nightmare as long as it doesn't get too bad. I've yet to see my specialist to discuss but in the meantime have done some research and seen that there are reported cases of nightmares with this stuff. One suggestion is if she is taking at night to try switching to morning and seeing if that makes a difference. Good luck!
12 Sep 2013
My Wife has been taking Doneprezil 10mg for two months. She has been having very realistic dreams or nightmares, although the latter is a little too dramatic for what she experiences. Curiuosly, she responds verbally in her sleep, and we sometimes have a conversation when she denies it is a bad dream. She never remembers any situation very clearly the next morning.
- Donepezil Information for Consumers
- Donepezil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Donepezil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've been on Topamax since March 2009 and in the past few weeks (maybe 4-5) I've been having nightmares, not just bad dreams, but night ...
5 answers • 1 Oct 2009
If the medication is stopped, will there be any serious effect if it is done abruptly as opposed to tapering it off?
1 answer • 4 Aug 2010
After taking donepezil 10 mg 4 days I stared having nightmares each night. I awake scared, exhauste?
I never had nightmares before. The medicine was prescribed by neurologist as a possible benefit for short term memory loss as a result of a stroke. I ...
1 answer • 31 Dec 2013
... go away after my body adjusts? I have been on Metformin about two weeks now for pcos and I have had some really awful nightmares. I do intend to ...
1 answer • 11 May 2014
Had super bad nightmares last night. Didn't realize my prescription was up and got some today finally being day four. Was horrible
2 answers • 24 Oct 2014